Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 239, NWS Tallahassee, FL

July 4, 2015Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 3:49 PM EDT for Lowndes County, Georgia. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 3:49 PM EDT (19:49 UTC)
Expired
Jul 4, 2015, 4:15 PM EDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Lowndes County, GA

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:50 PM EDTTSTM WND DMGValdosta, GA1 TREE AND 1 TRAFFIC LIGHT BLOWN DOWN WITHIN THE CITY OF VALDOSTA
Jul 4, 3:55 PM EDTTSTM WND DMG3 E Valdosta, GAPOWER LINES DOWN ON THE EAST SIDE OF VALDOSTA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS52 KTAE 041949
SVRTAE
GAC185-042015-
/O.NEW.KTAE.SV.W.0239.150704T1949Z-150704T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 415 PM EDT

* AT 349 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 7 MILES EAST OF I-75 AT EXIT 16...OR 7
  MILES SOUTHEAST OF VALDOSTA...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VALDOSTA...I-75 AT EXIT 16...REMERTON...DASHER...I-75 AT EXIT 11...
  VALDOSTA REGIONAL AIRPORT AND NAYLOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3085 8303 3085 8309 3083 8309 3083 8310
      3080 8310 3080 8313 3077 8314 3071 8314
      3072 8331 3082 8335 3086 8335 3095 8307
      3095 8304 3092 8304 3090 8302
TIME...MOT...LOC 1949Z 253DEG 32KT 3081 8320 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:37 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 4, 3:37 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUL 4 2015

.NEAR TERM [THROUGH TONIGHT]...

AN UPPER LEVEL +PV ANOMALY WILL SWING EASTWARD FROM ARKANSAS TO THE
APPALACHIANS, INCREASING THE LLJ OVER NORTHERN GEORGIA AND UP
THROUGH THE CAROLINA'S. THIS UPPER LEVEL DISTURBANCE IS ENHANCING A
SURFACE COLD FRONT THAT STRETCHES FROM THE VIRGINIA-WEST VIRGINIA
BORDER SOUTHWESTWARD TO ARKANSAS, WHICH HAS AN OUTFLOW BOUNDARY THAT
LIES TO ITS SOUTH NEAR OUR CWA NORTHERN BORDER. LOCAL RADAR IMAGERY
SHOWS A HIGH COVERAGE OF STORMS FORMING NEAR THIS BOUNDARY. IN
ADDITION TO THE ENHANCED CONVECTION ALONG THAT BOUNDARY, WE ALSO
HAVE A FAIRLY ACTIVE NORTH FLORIDA SEA BREEZE FRONT MOVING INLAND.
MODERATE 1000-700 MB FLOW FROM THE SOUTHWEST WILL HELP FEED GULF
MOISTURE INTO THE SEA BREEZE STORMS AND THOSE FORMING ALONG THE
SURFACE BOUNDARY. SPC MESOANALYSIS SHOWS AROUND 3000 J/KG SBCAPE
OVER OUR AREA AND THE 12Z TAE SOUNDING SHOWED MID LEVEL LAPSE RATES
AROUND 6.5 C/KM. WITH THIS MUCH INSTABILITY IN THE ENVIRONMENT, WE
EXPECT SOME OF THE THUNDERSTORMS TODAY TO PRODUCE DOWNBURSTS OF
DAMAGING WINDS AND POSSIBLY SOME SMALL HAIL AS WELL. STORMS WILL
CLEAR OUT OF FLORIDA AROUND SUNSET, BUT MAY LAST INTO THE EVENING
HOURS IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. TEMPERATURES TODAY
WILL PEAK IN THE UPPER 80S TO LOW 90S, DIPPING INTO THE LOW 70S
OVERNIGHT.

.SHORT TERM [SUNDAY THROUGH MONDAY NIGHT]...

THE BROAD 500 MB TROUGH COVERING THE SOUTHEASTERN STATES WILL
PERSIST THROUGH MONDAY BEFORE GETTING ABSORBED IN THE NORTHERN
STREAM MONDAY NIGHT. A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE
THROUGH THE BASE OF THE LONG WAVE TROUGH ON SUNDAY WITH A WEAKER ONE
ARRIVING ON MONDAY. BOTH FEATURES WILL ENHANCE RAIN CHANCES IN THE
DEEP MOIST SOUTHWEST FLOW. CAM GUIDANCE SHOWS POPS IN THE LIKELY TO
CATEGORICAL RANGE THROUGHOUT OUR CWA ON SUNDAY WHICH IS WELL ABOVE
MOS. WENT WITH LIKELY POPS (60-70%) ALL ZONES SUNDAY AND GOOD CHANCE
(50%) FOR MOST INLAND AREAS MONDAY. MAX TEMPS WILL BE AT OR JUST
UNDER SEASONAL LEVELS (UPPER 80S TO LOWER 90S) AND LOWS WILL BE IN
THE LOWER TO MID 70S.

.LONG TERM [TUESDAY THROUGH SATURDAY]...

AS THE UPPER TROUGH DE-AMPLIFIES, A NARROW RIDGE WILL GRADUALLY
BUILD WESTWARD FROM THE WESTERN ATLANTIC TO THE DESERT SOUTHWEST.
MEANWHILE, THE SURFACE RIDGE WILL REMAIN TO OUR SOUTH. THIS PATTERN
WILL BRING NEAR TO ABOVE SEASONAL TEMPERATURES (LOWS IN THE 70S AND
HIGHS IN THE LOWER TO MID 90S) WITH NEAR TO BELOW CLIMO POPS (30-
40%).

&&

.AVIATION...

[THROUGH 18Z SUNDAY] WE ARE EXPECTING A HIGH COVERAGE OF
THUNDERSTORMS ACROSS THE TRI-STATE AREA TODAY, WITH STORMS NEAR DHN
AND ABY LASTING INTO THE EVENING HOURS. IFR-MVFR VISIBILITIES AND
CEILINGS WILL BE POSSIBLE WHEN STORMS DIRECTLY AFFECT TERMINALS,
ALONG WITH WINDS GUSTS OF 25 KTS OR MORE. ANOTHER ROUND OF FOG AND
LOW STRATUS CLOUDS MAY BE POSSIBLE IN THE EARLY MORNING HOURS AT DHN
AND VLD. SUNDAY MORNING, THUNDERSTORMS ARE EXPECTED TO HAVE AN EARLY
START, AROUND 13-15Z.

&&

.MARINE...

RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND
AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL
FL.

&&

.FIRE WEATHER...

INCREASED RAIN CHANCES WILL CONTINUE THIS WEEKEND. NO FIRE WEATHER
CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.HYDROLOGY...

RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  90  72  92  73 /  20  70  30  50  30
PANAMA CITY   78  85  77  87  76 /  20  50  30  40  20
DOTHAN        72  87  71  89  72 /  30  70  40  50  30
ALBANY        72  88  71  90  72 /  30  70  40  50  30
VALDOSTA      71  91  71  92  72 /  30  60  30  50  30
CROSS CITY    73  91  73  92  73 /  20  60  30  50  30
APALACHICOLA  77  86  75  89  76 /  20  40  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 1 AM EDT SUNDAY FOR COASTAL FRANKLIN.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...MOORE
MARINE...BARRY
FIRE WEATHER...MCDERMOTT
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Jul 4, 2:40 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND DMG     3 S THOMASVILLE         30.79N 83.98W
07/04/2015                   THOMAS             GA   911 CALL CENTER

            TREE DOWN AT 6470 METCALF ROAD

&&

DVD
Local storm report, Jul 4, 2:41 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     2 SW CAMILLA            31.21N 84.24W
07/04/2015  M41 MPH          MITCHELL           GA   ASOS

            36 KNOT PEAK WIND AT THE KCXU AWOS SITE.

&&

08-LAMERS
Local storm report, Jul 4, 2:56 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     LIGHTNING        2 SSE ARMENA            31.65N 84.27W
07/04/2015                   LEE                GA   BROADCAST MEDIA

            LIGHTNING STARTED A HOUSE FIRE AND CAUSED DAMAGE ON
            WESTERLEE DRIVE IN LEE COUNTY. VIA WALB-TV.

&&

08-LAMERS
Local storm report, Jul 4, 3:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     4 SSE MOULTRIE          31.13N 83.77W
07/04/2015                   COLQUITT           GA   911 CALL CENTER

            TRAFFIC LIGHT BLEW DOWN ON VETERANS AVE

&&

DVD
Local storm report, Jul 4, 3:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     2 ENE PISGAH CHURCH     30.56N 84.13W
07/04/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN BLOCKING A ROAD OFF CENTERVILLE RD NORTH OF
            BRADFORVILLE RD. ALSO REPORTS OF LIGHTS OUT IN THE AREA.

&&

08-LAMERS
Local storm report, Jul 4, 3:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND GST     2 S ADEL                31.11N 83.42W
07/04/2015  M41 MPH          COOK               GA   MESONET

            41 MPH GUST MEASURED AT THE RAWS SITE SOUTH OF ADEL

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:09 PM EDTSpecial Weather StatementTAEGrady36 min
Jul 4, 12:52 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Turner, Worth68 min
Jul 4, 2:13 PM EDTSevere Thunderstorm WarningTAEBaker, Brooks, Colquitt, Dougherty, Mitchell, Thomas and 2 more62 min
Jul 4, 2:17 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell43 min
Jul 4, 3:01 PM EDTSevere Thunderstorm WarningTAEThomas44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.